MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-N180
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device in this report has not been returned to omsc for evaluation.Omsc reviewed the manufacturing history (dhr) of the subject device and confirmed no irregularity.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that as a result of routine microbiological testing by the user facility, the sample collected from the suction channel of the subject device tested positive for champignons filamenteux and unspecified microbes (the total cfu of the coagulase- champignons filamenteux and unspecified microbes is 8cfu/100ml).The device had been reprocessed with a non-olympus automated endoscope reprocessor, soluscope serie 4, using peracetic acid.There was no report of infection associated with this report.
 
Additional Manufacturer Narrative
The subject device has not been returned to olympus medical systems corp.(omsc) but was returned to olympus france.(ofr).Ofr sent the subject device to a third party laboratory for microbiological testing.As a result of the testing, the sample collected from all channels of the subject device tested positive for staphylocoques coagulase negative (1cfu/endoscope) and gram-positive bacteria (1cfu/endoscope).The testing result was target level in the french guideline.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key8512685
Report Number8010047-2019-01677
Device Sequence Number2798249
Product Code FDS
UDI-Device Identifier04953170202261
UDI-Public04953170202261
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-N180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date04/14/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1